I am a 24 year old who just a few months ago, had my world turned upside down. I began with flu-like symptoms, trembling, cold sweats, instability/fast heart rate. Symptoms continued throughout the day. The next day I went to ER treated for dehydration.
A day later symptoms continued and I went to a different Hospital where they treated me for anxiety- I have NEVER been an anxious person, quite the opposite. Symptoms continued with heart rates of 100-160 with feelings of near syncope/passing out. I ended up back in the er a week later because my hr went up to 180 & my whole body went into shock. They treated me for sinus tachycardia and began me on a beta-blocker and ativan to control my nerves. Cardiologist wanted to put me on a heart monitor for a few weeks to see what was going on. I was taken off of ativan and put on Xanax. Continued to have symptoms and tachycardia HR of 100-180 off and on and symptoms of feeling out of it and feeling very light headed persisted along with sharp heart pains/chest pains.
After the third week took me off of the beta-blocker because he didn't think it had anything to do with my heart. He said it seemed like it might be autonomic dysfunction and to increase fluids/salt intake/ & implement lower extremity strength training into my life. Ended up on Florinef because it was believed that I might have POTS. The first two weeks were great but after that I began having flu-like symptoms and tachycardia episodes a few times a day and for about two weeks lost 10 lbs, was unable to leave the house or get out of bed. My nerves were on edge.
I saw a neurologist for the POTS and he gave me some sort of autonomic dysfunction test and determined that my baseline tachycardia rises significantly upon standing but my baseline tachycardia lying down has gotten to 180. So it sometimes is postural and sometimes isn't. My blood pressure stayed within normal limits upon standing... So back on the beta-blocker I went to help with the high HR and try to get my life back. I am now on the third week of a beta-blocker & am beginning to have flu-like symptoms again.... Just not feeling right. As for now they have just said it is some sort of Autonomic Dysfunction- Could there be something else that they have not discovered, going on???
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.